MAUDE Adverse Event Report: PRECISION SPINE, INC. SURELOK MIS 3L; TAP

PRECISION SPINE, INC. SURELOK MIS 3L; TAP
Model Number 63-4100-55
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Occupation - other; distributor.Other - evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a 1 level tlif procedure was performed on (b)(6) 2020, utilizing the surelok mis 3l system.Screw placement started by targeting with a jamshidi needle, there was some difficulty encountered getting through the facet, pedicle and into the vertebral body, but wires were placed successfully in l4 & l5.When tapping the l4 with a palm handle under fluoroscopy, the tap and handle made an audible noise, and at this point the fluoroscopy image identified that the tap, awl-in-one, perc 5.5 mm (63-4100-55) had sheared off.The surgeon used a tube retractor to dilate, drilled with a trephine and a reverse broken screw attachment was used to remove the broken tip.The case then proceeded and was completed successfully using a competitor's cannulated tap, with no patient harm.There was a delay of one (1) hour as a result of the issues encountered.
 
Additional Manufacturer Narrative
H3 device evaluation - returned tap fractured in the threaded area approximately 19mm from the tip.The small fractured part was not returned for evaluation.Although this tap was last released for distribution after rework somewhere between (b)(6)2019 and (b)(6) 2020, the original release occurred (b)(6)2016.Modification did not occur in the failure region of the tap and thus should not be considered a root cause.Given this, it is likely this tap failed from normal wear and tear given its 4+ years of actual field service.For this reason, no corrective action is recommended at this time.Review of device history records found a total of (b)(4) of lot 11627fr-r04 were reworked to revision d and released for distribution between 5/16/2019-5/1/2020 with no deviation or anomalies.Two-year complaint history review (12.15.2018-12.15.2020) found this to be the only report of this nature during this time frame.
 
Event or Problem Description
It was reported that a 1 level tlif procedure was performed on (b)(6)2020, utilizing the surelok mis 3l system.Screw placement started by targeting with a jamshidi needle, there was some difficulty encountered getting through the facet, pedicle and into the vertebral body, but wires were placed successfully in l4 & l5.When tapping the l4 with a palm handle under fluoroscopy, the tap and handle made an audible noise, and at this point the fluoroscopy image identified that the tap, awl-inone, perc 5.5 mm (63-4100-55) had sheared off.The surgeon used a tube retractor to dilate, drilled with a trephine and a reverse broken screw attachment was used to remove the broken tip.The case then proceeded and was completed successfully using a competitor's cannulated tap, with no patient harm.There was a delay of one (1) hour as a result of the issues encountered.

Brand Name
SURELOK MIS 3L
Common Device Name
TAP
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key11118617
Report Number3005739886-2021-00003
Device Sequence Number3608452
Product Code HWX
UDI-Device Identifier00840019920063
UDI-Public00840019920063
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number63-4100-55
Device Catalogue Number63-4100-55
Device Lot Number11627FR-R04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;